2 Weeks Off This Poison
Posted 24 March 2017 - 12:33 PM
I have been off cymbalta completely for two weeks and dealing with tons of withdrawal symptoms such as shivering, nausea, diarrhea, kidney pain, insomnia (started this week) , some anxiety (more so related to the physical battle), sweats, and overall flu feeling . I deal with Interstitial cystitis, a painful bladder disease that was doing very well until now though I'm not sure if it's the withdrawal symptoms or the body just waking up so to speak so everything is so intense but I've had frequency at night when trying to go to sleep too. (No infection ).
I'm determined to stick this out but any encouragement would be wonderful. I was on sertraline for about 15 yrs and cymbalta for 5 so 20 altogether. I know - long time.
I'm also supplementing with plexus which includes probiotics, omega3-9 all plant based.
Posted 24 March 2017 - 01:28 PM
Cute name. Yep, all is so much intense in withdrawal.
By the way, welcome! Why have you stopped Cymbalta? Is it because you were feeling better? Or something else?
Most importantly, what dosage and by which means did you withdraw? Twenty years on Zoloft and Cymbalta. Your brain has been completely turned around, Fishinghat will find the better words for this when he comes in.
With these informations, we will be more apt to help you. See you later!
Posted 24 March 2017 - 01:31 PM
I was on sertraline for 15 yrs , about 100mg. Cymbalta for the last five at 60mg.
I stopped because I felt better and the hellish things that drove me to depression were over. I also believe in God and am following His lead . I wanted to give my body the chance to heal from the inside out and regulate itself . I didn't like the side effects I was experiencing either from cymbalta- dry mouth, fatigue, foggy thinking, weight gain and constipation.
Glad to have found you all
Posted 24 March 2017 - 02:15 PM
Got it right! I get the picture now.
Did you cold turkey? I hope not, but hey, if you did, it's ok! If so, expect a real bumpy ride for about 8 weeks or so. Lots of water, omega, vit C. It won't make it smoother, put the chances on your side! Others have done it but they don't recommend cold turkey.
We need to know if you cold turkeyed this. If so, I suggest that you reinstate at 30 mg to minimize withdrawal symptoms. But again Pengwin, it's your decision to make.
We also believe in God, and sometimes God manifests himself through people and through circumstances. A saying from Alcoholic anonymous.
Pengwin,we are a bit slow on the forum for now, but we are here for you anytime.
Posted 24 March 2017 - 02:35 PM
Hi Pengwin (I was careful to spell it right, lol)
Normally coming off Cymbalta 60 mg would take around 3 or 4 months and the withdrawal can still be bad. Iam glad youa re off and the supplements you listed are excellent. If you want to get some help with the symptoms there are a few things to try.
First of all Benadryl, used occasionally will help. If you use it all the time it loses its effectiveness.
There are a couple good prescription drugs. These include hydroxyzine and/or clonidine. Neither are addictive nor do they have withdrawal. There is also the benzos like valium, lorazepam or Xanax. These work well but are very addictive and carry a nasty withdrawal of their own.
The physical symptoms like the digestive issues and headaches usually disappear first ( a month or two) and the emotion symptoms can take 6 to 8 months with in some cases even a year or two. It is a slow process so leaning on another medicine is nothing shameful. Whatever it takes.
Posted 25 March 2017 - 08:19 AM
Good morning Pengwin
Cymbalta is approved for urinary incontinence. As such it limits urine release. Once the Cymbalta starts to leave the body then the urination increases until the kidneys stabilize and compensate. This increase in urination doesn't usually last but a couple weeks.
Posted 25 March 2017 - 12:28 PM
Absolutely. This withdrawal is all about time and patience. It is common for people to wake up and realize "Oh, I haven't had a headache in 5 days." or "Wow, my stomach doesn't have an issue anymore." The improvements are slow and hard to detect. I found it good to write a journal. Each Monday I would write a section on what symptoms I had had over the last 3 or 4 days. Each week I could look back at the week before and see where I had gained a little ground here and there and that maybe some new symptoms had come along as well. It also taught me not to trust my memory. It wasn't reliable at all!! lol
It does get better.
- BJnFL likes this
Posted 27 March 2017 - 10:20 AM
There was a post I read that even though the half life is only 12 hrs, it can stay in your liver and fat stores for months. Didn't realize that when I started supplementing with 200mg 5htp and 750mg GABA at night only to find myself peeing every ten min and shivering beyond control. After seeing that post I realized I was getting waaaay too much serotonin and creating serotonin syndrome for myself . I've since stopped both and seem to b coming back around .
So any encouragement is welcome ☺️
- fishinghat likes this
Posted 27 March 2017 - 11:35 AM
Hi Pengwin 1982 - I am also new here...I can tell you that several things help through the withdrawal...drink plenty of fluids (was/is very important for me to stay hydrated), I think when the body is detoxing itself you have a tendency to get dehydrated easier. I started taking fish oil supplements; magnesium and many recommend a good B vitamin, when I tried the liquid B drops, it was a little too much for me so I scaled back. I am now taking a good supplement that has the magnesium; 5htp & gaba along with B 6 & B12. So far I am tolerating it pretty well.
I am a little over 3 months off of Cymbalta and it's been a bumpy ride....I got really concerned when my symptoms were not going away and I found this site full of others who are unfortunately going through the same things that we are.
I had never been depressed and found myself depressed and stressed out from the anxiety. I am slowly making headway so I can tell you that it definitely gets better, but it takes time. I had no idea that it took as long as it does for some of us but understand the longer we were on this medicine and depending on the dosage, it can take 6-12 months for this stuff to fully clear your system.
Take each day one at a time, I like the earlier post about keeping a journal, I'm sure things change for the better even when we don't realize it!
Posted 27 March 2017 - 11:39 AM
God bless you during this time ! It's far greater a challenge than I ever anticipated, but we are fighters.
I have a bladder disease called Interstitial cystitis, and I've noticed that's flared some since stopping but I also have read that detox will increase urine frequency as well. I'm praying this evens out.
I'm taking supplements through a plant based company called plexus. It includes magnesium, antioxidants, magnesium, Omega , and probiotics along with a small amount of 5htp which has proven to be enough (based on my reaction to the additional I was taking ..Oops). I do have some anxiety but more so when I wake up . With the Probiotic and omega3-9 I'm taking I do sleep through the night once I get to sleep after the zaps stop.
I'm so thankful to have found this forum!
Posted 27 March 2017 - 12:06 PM
You are doing all of the right things, I think just us knowing we have so many others to rely on through this forum, gives us the courage and strength to persevere, it's very scary to feel some of these symptoms....most we have never felt before.
I am like you though, I wanted off of this crazy stuff and to allow my body; mind and soul to heal from the inside out.
Posted 28 March 2017 - 08:47 AM
pengwin1982 - hang in there...I had days like that but stay strong....like everyone else has said, take this one day at a time, I am proof positive that you will have a bad day but the next could be totally different. Some days I feel horrible and then some I feel ok...I tend to feel better once I am sleeping well, get in some exercise time and eat healthy....anxiety is all over the place but I know that's part of the withdrawal too. Just be patient and remember if you go back on, you will probably get to a point again where you want off of this stuff and you have to start all over again.
Posted 28 March 2017 - 08:50 AM
Posted 28 March 2017 - 08:55 AM
Rest assured we all know what you are going through and have all been there. I thought at times there was something else wrong with me and that's what lead me to research all of this and stumble across this forum. I am shocked how many of us are going through the same battle.
Posted 28 March 2017 - 09:26 AM
If it gets so overwhelming that you feel you must go back to a higher dose it has been shown that you don't need to go back to 15 or 30 mg. One dr successfully used just 2 or 3 of the tiny beads to take the edge off one time only. It is better to hang in there and I agree with everyone above on that but IF it gets too much this is an option that is tolerable.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users